A 64-year-old female asked:
Initially, can i use 21mg nicotine patch in addition to nicotine gum as needed for withdrawal symptoms ?
2 doctor answers • 3 doctors weighed in
Family Medicine 39 years experience
Would say no: The 21 mg patch is already a high dose, so adding nicotine gum (or smoking/using tobacco) at the same time increases the risk of a reaction to the nicotine, which is a powerful drug. If you have withdrawal symptoms despite the high dose patch, you likely have a strong addiction/tolerance as part of the problem. But i would only add more nicotine if instructed by your physician.
Created for people with ongoing healthcare needs but benefits everyone.
5.3k viewsReviewed >2 years ago
Psychiatry 27 years experience
147 viewsReviewed >2 years ago
Last updated Aug 20, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.